Periodic Traits of Second Order Nonlinear Difference Equations

  • Michael A. Radin


Our intent in this chapter is to study the periodicity properties of second order nonlinear difference equations. We will focus on examining the periodic traits of rational difference equations and Max-Type difference equations.


  1. 1.
    A.M. Amleh, D.A. Georgiou, E.A. Grove, and G. Ladas, On the recursive sequence \(x_{n+1}=\alpha +\frac {x_{n-1}}{x_{n}}\), J. Math. Anal. Appl.; (233)(1999), 790–798.Google Scholar
  2. 2.
    A.M. Amleh, J. Hoag, and G. Ladas, A Difference Equation with Eventually Periodic Solutions, Computer Math. Applic. 36, (1998), 401–404.MathSciNetCrossRefGoogle Scholar
  3. 7.
    W.J. Briden, E.A. Grove, C.M. Kent, and G. Ladas, Eventually Periodic Solutions of \(x_{n+1}=max\{\frac {1}{x_{n}}, \frac {A_{n}}{x_{n-1}}\}\), Commun. Appl. Nonlinear Anal. 6 (1999), no. 4.Google Scholar
  4. 9.
    W.J. Briden, G. Ladas, and T. Nesemann, On the Recursive Sequence \(x_{n+1}=max\left \{\frac {1}{x_{n}}, \frac {A_{n}}{x_{n-1}}\right \}\), J. Differ. Equations. Appl. 5 (1999), 491–494.Google Scholar
  5. 12.
    E. Camouzis, G. Ladas, I.W. Rodriques, and S. Northsfield. On the rational recursive sequences \(x_{n+1}=\frac {\beta {x_{n}}^{2}}{1+{x_{n}}^{2}}\mbox{.}\) Computers Math. Appl., 28:37–43, 1994.Google Scholar
  6. 13.
    E. Chatterjee, E.A. Grove, Y. Kostrov, and G. Ladas, On the Trichotomy character of \(x_{n+1}=\frac {\alpha +\gamma x_{n-1}}{A+Bx_{n}+x_{n-2}}\), J. Difference Equa. Appl.,(9)(2003), 1113–1128.Google Scholar
  7. 19.
    C. Gibbons, M.R.S. Kulenovic, and G. Ladas, On the Recursive Sequence \(x_{n+1} = \frac {\alpha + \beta x_{n-1}}{\gamma + x_{n}} ,\) Math. Sci. Res. Hot-Line 4 (2) (2000), 1–11.Google Scholar
  8. 21.
    E.A. Grove, G. Ladas, M. Predescu, and M. Radin, On the global character of the difference equation \(x_{n+1}=\frac {\alpha + \gamma x_{n-(2k+1)}+\delta x_{n-2l}}{A+x_{n-2l}}\), J. Difference Equa. Appl., (9)(2003), 171–200.Google Scholar
  9. 24.
    G.L. Karakostas and S. Stevic, On the recursive sequence \(x_{n+1}=B + \frac {x_{n-k}}{a_{0}x_{n}+\dots +a_{k-1}x_{n-k+1}+\gamma }\), J. Difference Equa. Appl., (10)(2004), 809–815.Google Scholar
  10. 25.
    C.M. Kent, E.A. Grove, G. Ladas, and M.A. Radin; On \(x_{n+1}=max\left \{\frac {1}{x_{n}}, \frac {A_{n}}{x_{n-1}}\right \}\) with a Period 3 Parameter; Fields Institute Communications, Volume 29, March 2001.Google Scholar
  11. 26.
    C.M. Kent, M. Kustesky, A.Q. Nguyen, B.V. Nguyen, Eventually Periodic Solutions of \(x_{n+1}=max\left \{\frac {A_{n}}{x_{n}}, \frac {B_{n}}{x_{n-1}}\right \}\), With Period Two Cycle Parameters.Google Scholar
  12. 27.
    M.R.S. Kulenovic, G. Ladas, and N.R. Prokup, On the Recursive Sequence \(x_{n+1}=\frac {ax_{n} + bx_{n-1}}{A + x_{n}}.\) J. Differ. Equations Appl. 6(5) (2000), 563–576.Google Scholar
  13. 28.
    M.R.S. Kulenovic, G. Ladas, and W.S. Sizer, On the Recursive Sequence \(x_{n+1} = \frac {\alpha x_{n} + \beta x_{n-1}}{\gamma x_{n} + \delta x_{n-1}}\) Math. Sci. Res. Hot-Line 2 (5) (1998), 1–16.Google Scholar
  14. 29.
    C.M. Kent, M.A. Radin; On the Boundedness of Positive Solutions of a Reciprocal Max-Type Difference Equation with Periodic Parameters; International Journal of Difference Equations, (8)(2)(2013), 195–213.Google Scholar
  15. 30.
    G. Ladas, On the recursive sequence \(x_{n+1}=max\left \{\frac {A_{0}}{x_{n}},\ldots ,\frac {A_{k}}{x_{n-k}}\right \}\), J. Diff. Equa. Appl., 2 (2) (1996), 339–341.Google Scholar
  16. 35.
    S. Stević, On the recursive sequence \(x_{n+1}=\frac {\alpha +\sum _{i=1}^{k} \alpha _{i} x_{n-p_{i}}}{1+\sum _{j=1}^{m}\beta _{j}x_{n-q_{j}}}\), J. Difference Equa. Appl., (13)(2007), 41–46.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Michael A. Radin
    • 1
  1. 1.School of Mathematical SciencesRochester Institute of TechnologyRochesterUSA

Personalised recommendations